Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Boundedness and dimension for weighted average functions


Author: David P. Stanford
Journal: Proc. Amer. Math. Soc. 24 (1970), 82-84
MSC: Primary 31.11
DOI: https://doi.org/10.1090/S0002-9939-1970-0252666-8
MathSciNet review: 0252666
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper considers a weighted average property of the type $ u({x_o}) = ({\smallint _B}uwdx)/({\smallint _B}wdx)$, $ B$ a ball in $ {E^n}$ with center $ {x_o}$. A lemma constructing such functions is presented from which it follows that if $ n = 1$ and the weight function $ w$ is continuously differentiable but is not an eigenfunction of the $ 1$-dimensional Laplace operator, then $ u$ is constant. It is also shown that if $ w$ is integrable on $ {E^n}$ and $ u$ is bounded above or below, $ u$ is constant.


References [Enhancements On Off] (What's this?)

  • [1] Anil K. Bose, Functions satisfying a weighted average property, Trans. Amer. Math. Soc. 118 (1965), 472-487. MR 31 #1392. MR 0177128 (31:1392)
  • [2] -, Functions satisfying a weighted average property. II, Trans. Amer. Math. Soc. 124 (1966), 540-551. MR 34 #4518. MR 0204679 (34:4518)
  • [3] -, Generalized eigenfunctions of the Laplace operator and weighted average property, Proc. Amer. Math. Soc. 19 (1968), 55-62. MR 36 #4173. MR 0221121 (36:4173)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31.11

Retrieve articles in all journals with MSC: 31.11


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0252666-8
Keywords: Eigenfunction of Laplace operator, dimension of space of functions satisfying a weighted average property, weight function integrable over $ {E^n}$, bounded function satisfying a weighted average property
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society